Alert archive / Oklahoma / Special Weather Statements in 2023

Special Weather Statement, NWS Tulsa, OK

July 8, 2023LeFlore County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 8, 2023, 8:21 AM CDT for LeFlore County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2023, 8:21 AM CDT (13:21 UTC)
Expired
Jul 8, 2023, 8:45 AM CDT
In force
24 min
Issued by
NWS Tulsa, OK
Hail
0.00 in
Wind
40

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 37 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2023-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 697 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2023-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
697 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1611 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

373 
WWUS84 KTSA 081321
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
821 AM CDT Sat Jul 8 2023
 
ARZ029-OKZ076-081345-
Sebastian AR-Le Flore OK-
821 AM CDT Sat Jul 8 2023

...A strong thunderstorm will impact portions of southwestern
Sebastian and east central Le Flore Counties through 845 AM CDT...

At 821 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Poteau, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow 
         around unsecured objects.

Locations in or near the path include...
Poteau...                         Mansfield...
Howe...                           Hartford...
Patterson...                      Liberty...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3496 9426 3496 9433 3495 9434 3495 9435
      3496 9437 3494 9439 3495 9441 3493 9443
      3493 9444 3486 9445 3494 9468 3511 9462
      3506 9423 3497 9423
TIME...MOT...LOC 1321Z 285DEG 31KT 3501 9457 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 8, 6:24 AM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 8, 6:24 AM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
624 AM CDT Sat Jul 8 2023

...New AVIATION...

.SHORT TERM...
(Today)
Issued at 350 AM CDT Sat Jul 8 2023

Scattered showers and thunderstorms are moving across the area
early this morning, with the strongest storms across parts of far
northeast Oklahoma. This activity will continue moving east this
morning, with widely scattered showers and storms possible this
afternoon near any remnant boundaries left over from the current
convection. Afternoon high temperatures will remain well below
July normals, with 80s expected to be common across the area.

&&

.LONG TERM...
(Tonight through Friday)
Issued at 350 AM CDT Sat Jul 8 2023

Another MCS is expected to move into the area from the west late
this evening and overnight, with southeast Oklahoma and west
central Arkansas likely to see the greatest impacts from this
activity. It is possible that another storm complex will affect
mainly southeast Oklahoma Sunday night, but the chances are a bit
lower than they have been the past few nights. A greater chance
for a more substantial MCS to affect a larger part of our forecast
area looks to be Monday night into early Tuesday.

By the middle of next week, an upper ridge over the southwest U.S.
will expand northeast into our area, lessening storm chances in
our area. Parts of northeast Oklahoma and far northwest Arkansas
have the highest chances to still be clipped by storm complexes
later next week, but much of the area will remain dry with
building heat and humidity. By the end of next week into next
week, the ridge may retreat back west, allowing a better chance
for storm complexes to affect more of our forecast area.

&&

.AVIATION...
(12Z TAFS)
Issued at 624 AM CDT Sat Jul 8 2023

Area of showers with a few embedded thunderstorms will track
across E OK and W AR this morning, bringing reduced vsby's to
those TAF sites over the next couple hours. Precip should clear
out for much of the rest of the period, with VFR conditions
expected outside of any storms. Another complex of thunderstorms
is possible late tonight into tomorrow morning across the region.

Bowlan

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   84  67  84  66 /  40  40  30  10
FSM   86  71  85  70 /  60  50  60  30
MLC   85  69  84  67 /  60  70  70  30
BVO   83  64  85  60 /  30  30  20  10
FYV   83  65  83  62 /  60  40  40  20
BYV   83  65  83  61 /  60  30  30  10
MKO   84  68  84  65 /  60  50  50  20
MIO   83  64  85  62 /  40  20  10  10
F10   84  68  84  65 /  60  60  60  20
HHW   87  71  83  69 /  40  50  70  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...05
LONG TERM....05
AVIATION...04
Hazardous weather outlook, Jul 8, 5:15 AM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
515 AM CDT Sat Jul 8 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
515 AM CDT Sat Jul 8 2023

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This Afternoon.

FLASH FLOOD.
	RISK...Limited.
	AREA...Mainly Southeast Oklahoma.
	ONSET...After Midnight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Mainly Southeast Oklahoma.
	ONSET...After Midnight.

DISCUSSION...
A few thunderstorms will remain possible this morning, mainly
across northwest Arkansas and far eastern Oklahoma. Additional
storms may develop this afternoon near any remnant boundaries left
over from prior storms, and a few of these storms may be strong to
severe.

Late this evening and overnight, a complex of thunderstorms is
likely to move southeast into the area. The strongest part of the
storm complex is expected to move across parts of southeast
Oklahoma and possibly west central Arkansas. Locally heavy
rainfall and wind gusts to 60 to 70 miles an hour may accompany
the strongest storms overnight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential...Heavy Rain Potential.
MONDAY...Thunderstorm Potential.
TUESDAY through FRIDAY...Thunderstorm Potential...Dangerous Heat Potential.

EXTENDED DISCUSSION...
An active pattern will continue into early next week, with
additional rounds of thunderstorms expected through Tuesday. This
will lead to an increasing threat of heavy rainfall and possible
flooding. Severe weather will also be possible with any of the
more organized thunderstorm complexes in this pattern. The overall
threat of storms may begin to decrease by the middle of next
week, with hotter and more humid weather returning.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 8, 3:33 AM CDT, 4 hours 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
333 AM CDT Sat Jul 8 2023

OKZ063-067>070-080900-
Adair OK-Muskogee OK-Cherokee OK-Delaware OK-Wagoner OK-
333 AM CDT Sat Jul 8 2023

...A strong thunderstorm will impact portions of southwestern
Delaware, west central Adair, east central Wagoner, Cherokee and
northeastern Muskogee Counties through 400 AM CDT...

At 332 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
west of Tahlequah, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Tahlequah...                      Fort Gibson...
Hulbert...                        Oaks...
Eldon...                          Leach...
Proctor...                        Christie...
Scraper...                        Peggs...
Sequoyah State Park...            Lost City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3594 9466 3571 9515 3592 9535 3608 9516
      3608 9512 3611 9512 3616 9505 3616 9501
      3620 9501 3627 9492
TIME...MOT...LOC 0832Z 233DEG 25KT 3593 9504

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MAB
Special weather statement, Jul 8, 4:01 AM CDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
401 AM CDT Sat Jul 8 2023

ARZ001-010-OKZ063-068-069-080930-
Benton AR-Washington AR-Adair OK-Cherokee OK-Delaware OK-
401 AM CDT Sat Jul 8 2023

...A strong thunderstorm will impact portions of southwestern Benton,
west central Washington, southeastern Delaware, northern Adair and
northeastern Cherokee Counties through 430 AM CDT...

At 400 AM CDT, Doppler radar indicated a strong thunderstorm over
Proctor, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Siloam Springs...                 Lincoln...
Westville...                      West Siloam Springs...
Watts...                          Oaks...
Eldon...                          Proctor...
Christie...                       Cincinnati...
Maryetta...                       Scraper...
Baron...                          Lake Francis...
Ballard...                        Clyde...
Canehill...                       Summers...
Natural Falls State Park...       Morrow...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3581 9488 3608 9503 3631 9455 3587 9434
TIME...MOT...LOC 0900Z 247DEG 29KT 3597 9479

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MAB
Special weather statement, Jul 8, 4:39 AM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
439 AM CDT Sat Jul 8 2023

ARZ001-OKZ063-081015-
Benton AR-Delaware OK-
439 AM CDT Sat Jul 8 2023

...A strong thunderstorm will impact portions of northwestern Benton
and east central Delaware Counties through 515 AM CDT...

At 438 AM CDT, Doppler radar indicated a strong thunderstorm over
Maysville, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Rogers...                         Bentonville...
Bella Vista...                    Pea Ridge...
Gravette...                       Decatur...
Maysville...                      Hiwasse...
Miller...                         Centerton...
Dodge...                          Lake Eucha State Park...

This includes Interstate 49 between mile markers 86 and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3650 9462 3650 9415 3636 9409 3629 9476
      3653 9478 3656 9462
TIME...MOT...LOC 0938Z 251DEG 32KT 3641 9458

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MAB
Special weather statement, Jul 8, 6:49 AM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
649 AM CDT Sat Jul 8 2023

OKZ071-073>075-081215-
Haskell OK-Pittsburg OK-Latimer OK-McIntosh OK-
649 AM CDT Sat Jul 8 2023

...A strong thunderstorm will impact portions of southwestern
Haskell, north central Latimer and northeastern Pittsburg Counties
through 715 AM CDT...

At 649 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southwest of Enterprise, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Stigler...                        Quinton...
Whitefield...                     Kinta...
Enterprise...                     Lequire...
Kanima...                         Lewisville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3515 9556 3534 9549 3532 9535 3529 9534
      3530 9530 3526 9525 3528 9521 3530 9520
      3528 9501 3495 9515
TIME...MOT...LOC 1149Z 289DEG 27KT 3519 9547

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 8, 7:15 AM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
715 AM CDT Sat Jul 8 2023

OKZ074>076-081300-
Haskell OK-Latimer OK-Le Flore OK-
715 AM CDT Sat Jul 8 2023

...A strong thunderstorm will impact portions of south central
Haskell, northeastern Latimer and west central Le Flore Counties
through 800 AM CDT...

At 715 AM CDT, Doppler radar indicated a strong thunderstorm over
Kinta, moving southeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Red Oak...                        Fanshawe...
Kinta...                          Lequire...
Lewisville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3506 9535 3521 9523 3502 9479 3479 9497
TIME...MOT...LOC 1215Z 303DEG 29KT 3510 9522

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 8, 8:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
821 AM CDT Sat Jul 8 2023

ARZ029-OKZ076-081345-
Sebastian AR-Le Flore OK-
821 AM CDT Sat Jul 8 2023

...A strong thunderstorm will impact portions of southwestern
Sebastian and east central Le Flore Counties through 845 AM CDT...

At 821 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Poteau, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Poteau...                         Mansfield...
Howe...                           Hartford...
Patterson...                      Liberty...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3496 9426 3496 9433 3495 9434 3495 9435
      3496 9437 3494 9439 3495 9441 3493 9443
      3493 9444 3486 9445 3494 9468 3511 9462
      3506 9423 3497 9423
TIME...MOT...LOC 1321Z 285DEG 31KT 3501 9457

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 2:15 AM CDTSpecial Weather StatementTSATulsa30 min
Jul 8, 2:25 AM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner35 min
Jul 8, 2:52 AM CDTSpecial Weather StatementTSAWagoner23 min
Jul 8, 3:31 AM CDTSpecial Weather StatementTSAMayes29 min
Jul 8, 3:33 AM CDTSpecial Weather StatementTSACherokee27 min
Jul 8, 4:01 AM CDTSpecial Weather StatementTSAAdair29 min
Jul 8, 6:49 AM CDTSpecial Weather StatementTSAHaskell26 min
Jul 8, 7:15 AM CDTSpecial Weather StatementTSALatimer45 min
Jul 8, 8:43 AM CDTSpecial Weather StatementTSAPushmataha47 min
Jul 8, 8:45 AM CDTSpecial Weather StatementTSALeFlore30 min
Jul 8, 9:15 AM CDTSpecial Weather StatementTSALeFlore45 min
Jul 8, 2:01 PM CDTSpecial Weather StatementTSAChoctaw44 min
Jul 8, 2:48 PM CDTSpecial Weather StatementTSAChoctaw27 min
Jul 8, 2:52 PM CDTSpecial Weather StatementTSAPushmataha23 min
Jul 8, 3:15 PM CDTSpecial Weather StatementTSAPushmataha45 min
Jul 8, 4:39 AM CDTSpecial Weather StatementTSABenton36 min
Jul 8, 3:51 PM CDTSpecial Weather StatementTSAMadison24 min

Nearby

Special Weather Statements in Oklahoma, 2023Every special weather statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.